Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 131, NWS Nashville, TN

June 24, 2002Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2002, 6:01 PM CDT for Williamson County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 24, 2002, 6:01 PM CDT (23:01 UTC)
Expired
Jun 24, 2002, 6:30 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Williamson County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 6:20 PM CDTThunderstorm Wind 50 EFairview, TNTrees were down in Fairview and Fernvale.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 242301
SVRBNA
TNC187-242330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT MON JUN 24 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 630 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR FERNDALE...IN NORTHERN WILLIAMSON COUNTY...
  MOVING NORHTWEST AT 15 MPH. THIS STORM WILL AFFECT AREAS AROUND FERNDALE
  AND FAIRVIEW BETWEEN NOW AND 630 PM.

$$

LAT...LON 3597 8714 3584 8698 3591 8695 3602 8710

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:38 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 24, 1:38 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR ISSUANCE TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT MON JUN 24 2002

CURRENTLY, SKIES REMAIN MOSTLY CLOUDY ACROSS THE MAJORITY OF MIDDLE
TENNESSEE. WATER VAPOR SATELLITE IMAGERY SHOWS LOW PRESSURE CENTERED
NEAR NEW ORLEANS, WITH A CONSTANT STREAM OF MOISTURE BEING ADVECTED
OUR WAY FROM THE GULF OF MEXICO. LOCALLY, ATMOSPHERE REMAINS QUITE
UNSTABLE. 12Z OHX SOUNDING MODIFIED FOR 18Z SURFACE PARAMETERS GIVES
A LIFTED INDEX OF -6.9 AND CONVECTIVE AVAILABLE POTENTIAL ENERGY OF
2539 J/KG. RADAR SHOWS SCATTERED CONVECTION OVER THE NORTHERN
PLATEAU, ISOLATED ELSEWHERE.

MODELS ARE VERY CONSISTENT IN SHOWING COPIOUS MOISTURE CIRCULATING
THROUGHOUT THE SOUTHEAST FOR THE NEXT SEVERAL DAYS, WITH THE MRF
CARRYING HIGH MOISTURE LEVELS THROUGH THE EXTENDED FORECAST PERIOD.
MORNING UPPER AIR ANALYSES SHOW THE LOW CENTER EXTENDING INTO THE
UPPER LEVELS, WITH CLOSED CIRCULATION EVEN AT 300 MB. LOOK FOR THIS
SYSTEM TO GRADUALLY BREAK DOWN TOWARD THE MIDDLE OF THE WEEK, BUT A
FRONTAL SYSTEM WILL MOVE NEAR THE MID STATE BY THE WEEKEND. ALTHOUGH
FRONTAL PASSAGE AT BNA IS UNLIKELY, THIS BOUNDARY WILL BECOME
QUASI-STATIONARY ALONG THE OHIO VALLEY, TRAPPING MIDDLE TENNESSEE IN
A DEEP-LAYER SOUTHERLY FLOW AND PERSISTENT MARITIME TROPICAL AIR
MASS.

SO, THE AFTERNOON FORECAST WILL REMAIN QUITE MONOTONOUS, WITH A
CHANCE OF THUNDERSTORMS EVERY PERIOD THROUGH DAY 7. IN THE NEAR TERM
THE BEST CHANCE OF RAIN WILL BE TOMORROW, WITH CONVECTION LIKELY
ALONG THE PLATEAU, IN THE AREA OF DEEPER MOISTURE, SCATTERED ACROSS
THE REMAINDER OF THE FORECAST AREA. TEMPERATURES WILL REMAIN RATHER
CONSISTENT THROUGH THE FORECAST PERIOD, WITH NO WARMING/COOLING
TRENDS ANTICIPATED.

.BNA...NONE.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:47 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.